Posted by Paco (22.214.171.124) on June 18, 2001 at 19:36:25:
In Reply to: Sumatriptan-Induced Stroke posted by dougW on June 18, 2001 at 15:46:36:
I think it was 1993-94 when I started using Imitrex injections. My first shot took exactly 3 min., 47 seconds to take the pain from Kip-9 to zero. Almost as great a miracle to me as changing water into wine--at least a good cabernet. In June of 96, the docs at Walter Reed inserted a stent in a 98% blocked artery. Since then, I haven't been able to persuade a doctor to prescribe Imitrex. The shots did not cause my arteries to clog up, but summatriptan does constrict blood vessels--and I think also capillaries--thus the creepy-crawly skin effects. Here's my advice: If you are middle-aged, have high colesterol, high blood pressure, or most certainly any chest discomfort, hie thee to the nearest hospital for a stress test. I hopped on the treadmill in 96 and lasted 45 seconds before my doctor stopped the test and fed me a nitrostat (sublingual nitroglycerin). I don't believe long term use of Imitrex causes heart problems, but no doubt can exacerbate existing problems.
Post a Followup